IMI-BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
Union of Bulgarian Mathematicians >
Union of Bulgarian Mathematicians 2011 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/1901

Title: Singular Solutions with Exponential Growth for the (3+1)-D Wave Equation
Other Titles: Сингулярни решения с експоненциален ръст за четиримерното вълново уравнение
Authors: Popivanov, Nedyu
Popov, Todor
Scherer, Rudolf
Keywords: Boundary Value Problems
Generalized Solution
Semi-Fredholm Solvability
Special Functions
Wave Equation
Issue Date: 2011
Publisher: Union of Bulgarian Mathematicians
Citation: Union of Bulgarian Mathematicians, Vol. 40, No 1, (2011), 200p-206p
Abstract: Four-dimensional boundary value problems for the nonhomogeneous wave equation are studied. They were proposed by M. Protter as multidimensional analogues of Darboux problems in the plane. It is known that the unique generalized solution may have a strong power-type singularity at only one boundary point. This singularity is isolated at the vertex of the characteristic cone and does not propagate along the cone. Another aspect is that the problem is not Fredholm, since it has infinite-dimensional cokernel. Some known results suggest that the solution may have at most exponential growth, but the question whether such solutions really exist was still open. We show that the answer is positive and construct generalized solution of Protter problem with exponential singularity. *2000 Mathematics Subject Classification: 35L05, 35L20, 35D05, 35D10, 35C10.
Description: Недю И. Попиванов, Тодор П. Попов, Рудолф Шерер - Разглеждат се четиримерни гранични задачи за нехомогенното вълново уравнение. Те са предложени от М. Протер като многомерни аналози на задачата на Дарбу в равнината. Известно е, че единственото обобщено решение може да има силна степенна особеност само в една гранична точка. Тази сингулярност е изолирана във върха на характеристичния конус и не се разпространява по конуса. Друг аспект на проблема е, че задачата не е фредхолмова, тъй като има безкрайномерно коядро. Предишни резултати сочат, че решението може да има най-много експоненциален ръст, но оставят открит въпроса дали наистина съществуват такива решения. Показваме, че отговора на този въпрос е положителен и строим обобщено решение на задачата на Протер с експоноциална особеност.
URI: http://hdl.handle.net/10525/1901
ISBN: 1313-3330
Appears in Collections:Union of Bulgarian Mathematicians 2011

Files in This Item:

File Description SizeFormat
smb-vol40-num1-2011-200p-206p.pdf203.6 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback